New York, 2010Flooding in New York, August 22 to 27, 2010
August 22 to 27, 2010 · NWS ALY · 7 events in 2 counties and zones
A slow moving low pressure system tracked eastward across the southern tier of New York State and northern Pennsylvania Sunday, August 22nd, during the afternoon and evening hours and passed south of Long Island Sunday night. Six to 8 inches of rain occurred in a concentrated area over western Montgomery, southeast Herkimer and far western Fulton counties, resulting in flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving low pressure system tracked eastward across the southern tier of New York State and northern Pennsylvania Sunday, August 22nd, during the afternoon and evening hours and passed south of Long Island Sunday night.
Six to 8 inches of rain occurred in a concentrated area over western Montgomery, southeast Herkimer and far western Fulton counties, resulting in flooding.
A dam failed in West Winfield on the Unadilla River in southern Herkimer County near the Otsego County line. However, this dam failure did not cause any flooding but estimates for repairing the dam are approximately $200,000.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 22, 3:07 PM EST, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 22, 3:07 PM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
407 PM EDT SUN AUG 22 2010
.SYNOPSIS...
LOW PRESSURE OVER THE SOUTHERN TIER OF NEW YORK STATE AND
NORTHERN PENNSYLVANIA...WILL SLOWLY MOVE SOUTHEAST ACROSS THE
REGION TONIGHT...TO A POSITION SOUTH OF LONG ISLAND. LOW PRESSURE
WILL SLOWLY TRACK OFF THE NEW ENGLAND COAST THROUGH EARLY NEXT
WEEK...BRINGING A WIDESPREAD RAINFALL TO THE REGION.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
UPPER SYSTEM SLOWLY TRACKING EAST INTO CENTRAL NY...PREDICTED TO
BECOME NEARLY STATIONARY TONIGHT...DUE TO UPSTREAM BLOCKING.
STRONG MOISTURE ADVECTION AND CONVERGENCE ASSOCIATE WITH A LOW
LEVEL JET SEGMENT WILL RESULT IN RAIN AND ISOLATED THUNDERSTORMS
TONIGHT...WITH BEST CHANCES FOR THUNDER IN SOUTHERN NY AND NW CT.
EAST LOW LEVEL WINDS CAUSING SOME PRECIPITATION SHADOWS WEST OF
THE GREEN MOUNTAINS AND TACONICS. UPPER DEFORMATION RAIN WILL
DEVELOP NORTH OF THE CENTER OF THE DEVELOPING UPPER LOW...AND SOME
BANDED FEATURES ARE POSSIBLE...SINCE THE EVOLUTION OF THE SYSTEM
NOT TOO UNLIKE A MIDWINTER STORM. TERRAIN ENHANCEMENT OF
PRECIPITATION LIKELY IN ADIRONDACKS AND SOUTHERN GREENS...PERHAPS
PARTS OF THE CATSKILLS AS WELL. LOW LEVEL FLOW SHOULD TURN MORE
NORTHEAST AND NORTH BY LATE TONIGHT...SO EVEN AREAS CURRENTLY IN
PRECIPITATION SHADOWS SHOULD SEE ADDITIONAL RAIN. SO...RAIN...
HEAVY AT TIMES...ESPECIALLY IN AREAS OF TERRAIN TONIGHT...WITH
LOWS IN THE 60S.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
UPPER AND SURFACE SYSTEMS SHIFT SOUTH TOMORROW...AND THEN SLOWLY
EAST TUESDAY THROUGH WEDNESDAY. BY WEDNESDAY...A STRENGTHENING
NORTHERN STREAM SYSTEM IN CANADA WILL DIVE SOUTH INTO THE GREAT
LAKES AND ACT TO LIFT THE WEAKENING UPPER LOW OUT OF THE
REGION...AND WELL OFFSHORE NEW ENGLAND. CONTINUED MOISTURE
ADVECTION AND FORCING WILL RESULT IN ADDITIONAL RAINFALL...WITH
UPPER DEFORMATION RAINS DOMINATING. NORTHWESTERN EDGE OF RAIN
SHIELD SHOULD SHIFT SOUTH AND EAST TOMORROW AFTERNOON THROUGH
TUESDAY. CLOUDS WILL LINGER THROUGH TUESDAY AND TUESDAY NIGHT.
BOUNDARY LAYER FLOW PREDICTED TO TURN TO WEST DURING THE DAY
WEDNESDAY... WHICH SHOULD PROVIDE SOME MORE MEANINGFUL CLEARING.
HIGHS MONDAY AND TUESDAY IN THE 60S TO NEAR 70. LOWS MONDAY NIGHT
AND TUESDAY NIGHT IN THE MID 50S TO LOWER 60S. SOME GRADUAL
CLEARING WEDNESDAY COULD HELP TEMPERATURES REACH THE UPPER 60S TO
MID 70S.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
WENT WITH MOS GUIDANCE...WHICH IS SLOWER THAN BOTH THE ECMWF AND HPC
IN BRINGING THE COLD FRONT THROUGH ON THURSDAY. IN ACTUALITY...BOTH
OF THESE ARE QUITE A BIT FASTER THAN THE FORMER'S 12Z RUN FROM
YESTERDAY. ALL THREE SOLUTIONS HAVE THE COASTAL LOW WELL UP THE NEW
ENGLAND COAST BY THE START OF THE LONG TERM PERIOD. WITH A DEEP...
VERTICALLY STACKED LOW SITTING NEARLY STILL OVER HUDSON'S BAY
ACCORDING TO BOTH THE GFS AND ECMWF...NOT CONVINCED THERE'LL BE A
DRIVING FORCE TO MOVE THE FRONT THROUGH ANY FASTER THAN YESTERDAY'S
THINKING. THAT SAID...BELIEVE GFS MAY BE OVERDOING PRECIP...AS AIR
MASS AHEAD OF COLD FRONT WILL BE MOISTURE-STARVED COMING ON THE
HEELS OF THE COASTAL LOW...WHICH WILL DRIVE OUT MOST OF THE MOISTURE
WITH IT...WITH VERY LITTLE FLOW TO FOLLOW UNDER A WEAK RIDGE. GFS
QPFS ARE QUITE LIGHT...EXCEPT FOR A BULLSEYE OVER NW CT THU AFTN.
FOR NOW...HAVE GONE JUST SLGT CHC MOST LOCATIONS THU AND THU NGT...
WITH CHC RESERVED FOR OUR FAR NW FA.
EXPECTING FRONT WILL BE THROUGH BY NOON THURSDAY. WITH THE BRUNT OF
THE COLDER AIR MOVING IN ALOFT...CLOUDS WILL PROBABLY LINGER
AWHILE...BUT HAVE SUNSHINE BREAKING OUT BEGINNING FRIDAY. THIS
MARKS THE BEGINNING OF A PROLONGED DRY PERIOD. FROM FRIDAY THROUGH
THE WEEKEND...EASTWARD-DRIFTING HIGH PRESSURE IS EXPECTED TO SLOW...
STRENGTHEN AND EXPAND TO EVENTUALLY COVER THE ENTIRE EASTERN HALF OF
THE LOWER 48. THIS SLOWING...STRENGTHENING AND EXPANDING IS
EXPECTED AS A RESULT OF A BLOCKING TROPICAL STORM OR HURRICANE BOTH
MODELS ARE DEVELOPING WELL OUT OVER THE ATLANTIC OCEAN EAST OF
BERMUDA BY THE WEEKEND.
HIGH TEMPERATURES THURSDAY WILL RANGE FROM THE MID AND UPPER 60S IN
THE ADIRONDACKS AND HIGH PEAKS OF THE GREENS AND CATSKILLS...TO
AROUND 80 DEGREES IN THE MID-HUDSON VALLEY. FRIDAY'S READINGS WILL
BE SEVERAL DEGREES COOLER...MAINLY IN THE VALLEYS. THE AFFECT OF
COMPRESSIONAL HEATING AND SUNSHINE WILL WARM MOST FOLKS UP INTO THE
70S FOR SATURDAY...AND SUNDAY'S HIGHS WILL BE IN THE MID 70S TO
LOWER 80S RANGE.
WEDNESDAY NIGHT LOWS WILL RANGE FROM THE UPPER 40S IN THE HIGH
PEAKS...TO AROUND 60 DEGREES IN THE HUDSON VALLEY. THURSDAY NIGHT
READING WILL AVERAGE ABOUT 5 DEGREES COOLER...AND FRIDAY NIGHT WILL
BE COOLEST OF ALL...WITH LOWS RANGING FROM THE UPPER 30S IN THE
HIGHEST PEAKS...TO ABOUT THE LOWER 50S IN THE HUDSON VALLEY.
READINGS BEGIN TO MODERATE SATURDAY NIGHT.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
SEVERAL FACTORS ALLOWING FOR DIFFICULT FLYING CONDITIONS OVER THE
NEXT 24 HOURS...AS WELL AS MAKING FOR A DIFFICULT AND LOW CONFIDENCE
FORECAST. A NEARLY STEADY LIGHT TO MODERATE RAIN CONTINUING ALL
AFTN/EVE WILL ALLOW FOR MVFR CONDITIONS AT EACH TERMINAL...WITH
OCCASIONAL IFR AT TIMES FOR VSBYS...ESP AT KALB. ALTHOUGH THERE HAVE
BEEN SOME PERIODS OF VFR EARLY THIS AFTN...CONDITIONS SHOULD
GENERALLY BE MVFR/IFR BY THE MID AFTN HOURS AT ALL TERMINALS. SOME
THUNDER IS POSSIBLE AT KPOU...AS THE RAIN DOWN THERE IS A BIT MORE
CONVECTIVE IN NATURE...SO HAVE INCLUDED A CB APPENDAGE TO THE CLOUD
GROUP. THE RAINFALL WILL LIGHTEN UP SOMEWHAT OVERNIGHT...BUT STILL
EXPECTING MVFR VSBYS. OVERNIGHT...CIGS WILL PROBABLY REMAIN
MVFR/IFR...WITH IFR MOST LIKELY FOR THE SECOND HALF OF THE NIGHT DUE
TO MOISTEN CONDITIONS BEING FAVORABLE FOR THE DEVELOPMENT OF LOW
STRATUS. SOME IMPROVEMENT IS POSSIBLE FOR MONDAY MORNING...BUT
CONDITIONS WILL GENERALLY BE MVFR FOR MUCH OF MON MORNING.
SFC WINDS WILL REMAIN LESS THAN 10 KTS OUT OF EAST TO NORTHEAST FOR
MUCH OF THE PERIOD. HOWEVER...2000 FT WINDS WILL STRENGTHEN TO 30-40
KTS BY THE MID AFTN...ALLOWING FOR SOME LLWS THROUGH THE EVENING
HOURS...AS A STRONG CUTOFF LOW PASSES JUST TO OUR SOUTHWEST. THESE
2000 FT WINDS SHOULD SLOWLY DECREASE DURING THE OVERNIGHT HOURS.
OUTLOOK...
MON PM-TUE...MVFR. CHC -SHRA.
TUE NGT-WED NGT...MAINLY VFR...CHC MVFR WITH -SHRA.
THU...VFR. NO SIG WX.
&&
.FIRE WEATHER...
LOW PRESSURE OVER THE SOUTHERN TIER OF NEW YORK STATE AND
NORTHERN PENNSYLVANIA...WILL SLOWLY MOVE SOUTHEAST ACROSS THE
REGION TONIGHT...TO A POSITION SOUTH OF LONG ISLAND. LOW PRESSURE
WILL SLOWLY TRACK OFF THE NEW ENGLAND COAST THROUGH EARLY NEXT
WEEK...BRINGING A WIDESPREAD RAINFALL TO THE REGION.
A WET FLAG DAY FOR THROUGH TOMORROW AS A WIDESPREAD AND POSSIBLY HEAVY
RAINFALL AFFECTS THE REGION.
RELATIVE HUMIDITY VALUES WILL REMAIN GENERALLY AT OR ABOVE 80
PERCENT TONIGHT THROUGH MONDAY NIGHT. THE RELATIVE HUMIDITIES IN
CENTRAL AND NORTHERN AREAS COULD FALL TO AROUND 70 PERCENT TUESDAY.
SOUTHEASTERLY WINDS WILL BECOME NORTH TO NORTHEAST AT 5 TO 15
MPH TONIGHT AND MONDAY WITH SOME GUSTS TO 20 MPH. THE HIGHEST WIND
GUSTS SHOULD BE IN AREAS OF TERRAIN AND RIVER VALLEY WIND
CHANNELING. WINDS TOMORROW NIGHT AND TUESDAY SHOULD BE NORTH TO
NORTHEAST AT 15 MPH OR LESS.
&&
.HYDROLOGY...
LOW PRESSURE MOVING INTO THE AREA IS FORECAST TO BRING A
WIDESPREAD SOAKING AND POTENTIALLY HEAVY RAINFALL TO THE REGION
TODAY THROUGH MONDAY.
FLOOD WATCH CONTINUES DUE TO EXPECTED 3 TO 4+ INCH RAINFALL
TOTALS IN THE ADIRONDACKS...WESTERN MOHAWK VALLEY...AND THE LAKE
GEORGE SARATOGA REGION THROUGH MONDAY. THE HIGHEST RAINFALL
AMOUNTS SHOULD BE IN HIGHER TERRAIN...ALONG SOUTHERN AND EASTERN
FACING SLOPES. RIVER POINTS ALONG THE MOHAWK ARE FORECAST TO REACH
MINOR FLOODING AT LITTLE FALLS AND POSSIBLY AT UTICA AND BELOW
DELTA DAM. THE WEST CANADA CREEK AT KAST BRIDGE AND BELOW HINCKLEY
RESERVOIR ARE ALSO FORECAST TO RISE SLIGHTLY ABOVE MINOR FLOOD
STAGE. THE SACANDAGA RIVER AT HOPE MAY APPROACH FLOOD STAGE.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS... PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLOOD WATCH THROUGH MONDAY EVENING FOR NYZ032-033-038>043-
048>050-082>084.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...NAS
LONG TERM...ELH
AVIATION...BJF
FIRE WEATHER...NAS
HYDROLOGY...NAS/JPVHazardous weather outlook, Aug 22, 3:14 PM EST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
414 PM EDT SUN AUG 22 2010
NYZ032-033-038>043-048>050-082>084-231100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
414 PM EDT SUN AUG 22 2010
...FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN AND SOUTHERN
ADIRONDACKS...MOHAWK VALLEY...LAKE GEORGE AND SARATOGA REGION IN
EAST CENTRAL NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
HEAVY RAINFALL WITH THE POTENTIAL FOR FLOODING IS STILL POSSIBLE
ACROSS THE AREA ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS PLEASE REPORT RAINFALL AMOUNTS IN EXCESS OF TWO INCHES TO
THE NATIONAL WEATHER SERVICE.
CTZ001-013-MAZ001-025-NYZ047-051>054-058>061-063>066-VTZ013>015-
231100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
414 PM EDT SUN AUG 22 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CAPITAL REGION SOUTH OF
THE MOHAWK RIVER...SCHOHARIE VALLEY...EASTERN CATSKILLS...MID
HUDSON VALLEY...TACONICS...NORTHWESTERN CONNECTICUT...WESTERN
MASSACHUSETTS...AND SOUTHERN VERMONT.
.DAY ONE...TONIGHT.
HEAVY RAINFALL IS POSSIBLE ACROSS THE AREA TONIGHT. A SLOW MOVING
LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION...AND IT HAS THE
POTENTIAL TO BRING LOCALLY HEAVY RAIN DURING THAT PERIOD. IF HEAVY
RAIN FALLS DURING A SHORT PERIOD OF TIME...SOME FLOODING WOULD BE
POSSIBLE...ESPECIALLY IN POORLY DRAINED LOW LYING AREAS. IF THE
THREAT OF FLOODING INCREASES...THEN A FLOOD WATCH WILL BE ISSUED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
HEAVY RAINFALL WITH THE POTENTIAL FOR FLOODING IS STILL POSSIBLE
ACROSS THE AREA ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS PLEASE REPORT RAINFALL AMOUNTS IN EXCESS OF TWO INCHES TO
THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Aug 22, 1:53 PM EST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
253 PM EDT SUN AUG 22 2010
CTZ001-013-221945-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
253 PM EDT SUN AUG 22 2010
...A STRONG THUNDERSTORM IN
SOUTHEAST LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...AND HEAVY
RAIN. THIS STORM WAS LOCATED NEAR OAKVILLE...OR ABOUT OVER
WATERBURY...AND MOVING NORTH NORTHEAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
THOMASTON BY 310 PM EDT
TERRYVILLE BY 315 PM EDT
NEW HARTFORD BY 345 PM EDT
LAT...LON 4158 7321 4196 7305 4198 7289 4190 7291
4189 7294 4187 7295 4183 7293 4180 7296
4179 7301 4164 7297 4156 7310 4155 7316
4157 7317 4155 7320
TIME...MOT...LOC 1853Z 200DEG 20KT 4157 7306
KLFlood, Herkimer
- When
- August 22, 5:04 PM EST to August 23, 5:30 PM EST
- Where
- Herkimer County, 1.6 mi ENE of Jacksonburg to 1.69 mi S of Little Falls
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 43.031, -74.902
Flooding was reported in Little Falls on Route 5 near Gun Club Road and on Route 5S near Lower Paradise Road.
Flood, Herkimer
- When
- August 22, 5:54 PM EST to August 23, 5:30 PM EST
- Where
- Herkimer County, 2.06 mi ESE of Little Falls to 1.77 mi SW of Manheim Center
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 43.033, -74.836
Flooding was reported on Fincks Basin Road off Route 169 in Little Falls.
Flood, Herkimer
- When
- August 22, 5:55 PM EST to August 23, 5:30 PM EST
- Where
- Herkimer County, 1.09 mi E of Dolgeville to 0.57 mi SE of Dolgeville
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 43.099, -74.758
Numerous roads were reported closed due to flooding in the vicinity of Dolgeville along with basement flooding. South Main Street was flooded in Dolgeville. In addition, a mudslide was reported in Danube.
Flood, Herkimer
- When
- August 22, 6:15 PM EST to 11:00 PM EST
- Where
- Herkimer County, 9.35 mi E of Starkville to 6.85 mi E of Starkville
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 42.902, -74.587
Standing water was reported on the New York State Thruway, Interstate 90, between Exits 29 and 29A.
Flood, Montgomery
- When
- August 22, 7:59 PM EST to August 23, 5:30 PM EST
- Where
- Montgomery County, 0.45 mi N of Ft Plain to 0.65 mi E of Ft Plain
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 42.936, -74.619
The Otsquago Creek overflowed its banks and flooded portions of the Village of Fort Plain. Route 80 was closed due to flooding with 3 feet water on it. Some streets in the village had up to 5 feet of water on them. Nearly 60 homes near the creek were evacuated for the night. Severe erosion occurred along the creek bank. A state of emergency was declared in Fort Plain.
Flood, Montgomery
- When
- August 23, 2:30 AM EST to August 27, 3:00 PM EST
- Where
- Montgomery County, 24.24 mi ESE of Cranesville to 2.28 mi ESE of Cranesville
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 42.808, -73.676
The Erie Canal was shut down due to high water and debris in the water along its length from Lock 2 (Waterford, NY) to Lock 21 (Rome, NY).
Flood, Montgomery
- When
- August 23, 7:00 AM EST to 3:00 PM EST
- Where
- Montgomery County, 0.54 mi S of Canajoharie to 0.88 mi W of Canajoharie
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 42.892, -74.571
Basement flooding was reported in the Village of Canajoharie.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Indiana, August 22, 20102 deaths · 2 injured · 1 event
- Flash Flooding and Heavy Rain in New York, August 22 to 23, 20101 death · 2 injured · $150,000 · 9 events
- Damaging Wind in Florida, August 22, 20101 death · 1 injured · 1 event
- Flash Flooding and Damaging Winds in Mississippi, August 22, 2010$1.2 million · 65 kt wind · 35 events
- Lightning Strike in Florida, August 22, 20102 injured · $2.0 million · 1 event
- Damaging Winds and High Wind in Utah, August 22, 2010$300,000 · 66 kt wind · 8 events
- Flash Flood and Damaging Winds in Arkansas, August 22, 2010$125,000 · 58 kt wind · 5 events
- Flooding in New York, August 22 to 23, 2010$100,000 · 2 events
- Damaging Wind in Louisiana, August 22, 2010$30,000 · 60 kt wind · 1 event
- Tornado in Pennsylvania, August 22, 2010$25,000 · EF0 · 1 event
- Lightning Strike in Alabama, August 22, 2010$25,000 · 1 event
- Damaging Winds and Lightning Strike in Louisiana, August 22, 2010$12,000 · 54 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 256312, 256313, 256314, 256316, 256429, 256430, 258770.